Generic Name: Clarinase Repetab Brand Name(s): Generics only. No brands available.

Uses

What is Clarinase Repetab (loratadine, pseudoephedrine) used for?

Clarinase repetab contains loratadine and pseudoephedrine sulfate. It is commonly used for relief of symptoms associated with allergic rhinitis and common cold including nasal congestion, sneezing, rhinorrhea, pruritus and lacrimation.

How should I take Clarinase Repetab (loratadine, pseudoephedrine)?

You may take clarinase repetab with or without food. Swallow it whole. Do not chew or crush.

How do I store Clarinase Repetab (loratadine, pseudoephedrine)?

Clarinase repetab is best stored at room temperature away from direct light and moisture. To prevent drug damage, you should not store clarinase repetab in the bathroom or the freezer. There may be different brands of clarinase repetab that may have different storage needs. It is important to always check the product package for instructions on storage, or ask your pharmacist. For safety, you should keep all medicines away from children and pets.

You should not flush clarinase repetab down the toilet or pour them into a drain unless instructed to do so. It is important to properly discard this product when it is expired or no longer needed. Consult your pharmacist for more details about how to safely discard your product.

Precautions & warnings

What should I know before using Clarinase Repetab (loratadine, pseudoephedrine)?

Before using this drug, there are some important information that you may notice:

  • Clarinase repetab should be used with caution in patients receiving digitalis. It may cause central nervous system (CNS) stimulation, excitability, convulsion, and/or cardiovascular collapse with accompanying hypotension.
  • In patients 60 years of age or older, clarinase repetab are also more likely to cause adverse reactions such as confusion, hallucination, convulsions, CNS depression and death. Consequently, caution should be exercised when administering a repeat-action formulation to elderly patients.
  • Patients with severe liver impairment should be administered a lower initial dose because they may have reduced clearance of loratadine. An initial dose of one tablet daily is recommended.
  • Pseudoephedrine sulfate, like other CNS stimulants, has been abused. At high doses, subjects commonly experience an elevation of mood, decreased appetite and a sense of increased physical energy, mental capacity and alertness. Anxiety, irritability and loquacity also have been experienced. With continued use, tolerance develops; the user increases the dose and ultimately toxicity occurs. Depression may follow rapid withdrawal.
  • Clarinase repetab is contraindicated in patients who have shown hypersensitivity or idiosyncrasy to their components, to adrenergic agents or to other drugs of similar chemical structure.
  • Clarinase repetab is contraindicated in contraindicated in patients receiving MAO therapy or within fourteen days of discontinuing such treatment and in patients with narrow angle glaucoma, urinary retention, severe hypertension, severe coronary artery disease and hyperthyroidism.

Is it safe during pregnancy or breastfeeding?

There isn’t enough information about the safety of using this medication during pregnancy and breastfeeding. Please always consult with your doctor to weigh the potential benefits and risks before taking this medication.

Side effects

What side effects can occur from Clarinase Repetab (loratadine, pseudoephedrine)?

Some side effects may occur when using this drug, such as:

·         Headache

·         Somnolence

·         Nervousness

·         Dizziness

·         Fatigue

·         Nausea

·         Abdominal distress

·         Anorexia

·         Tachycardia

·         Pharyngitis

·         Rhinitis

·         Acne

·         Pruritus

·         Rash

·         Urticaria

·         Arthralgia

·         Confusion

·         Dysphonia

·         Hyperkinesia

·         Hypoesthesia

·         Decreased libido

·         Paraesthesia

·         Nasal congestion

·         Sneezing

·         Nasal irritation

·         Dysuria

·         Micturition disorder

·         Nocturia

·         Polyuria

·         Urinary retention

·         Asthenia

·         Back pain

·         Leg cramps

·         Tremor

·         Vertigo

·         Flushing

·         Postural hypotension

·         Increased sweating

·         Eye disorders

·         Earache

·         Tinnitus

·         Taste abnormality

·         Agitation

·         Apathy

·         Depression

·         Euphoria

·         Paroneiria

·         Increased appetite

·         Change in bowel habits

·         Dyspepsia

·         Eructation

·         Hemorrhoids

·         Tongue discoloration

·         Tongue disorder

·         Vomiting

·         Transient abnormal hepatic function

·         Dehydration

·         Increased weight

·         Hypertension

·         Palpitation

·         Migraine

·         Bronchospasm

·         Coughing

·         Dyspnea

·         Epitaxis

Not everyone experiences these side effects. There may be some side effects not listed above. If you have any concerns about a side-effect, please consult your doctor or pharmacist.

Interactions

What drugs may interact with Clarinase Repetab (loratadine, pseudoephedrine)?

Clarinase repetab may interact with other drugs that you are currently taking, which can change how your drug works or increase your risk for serious side effects. To avoid any potential drug interactions, you should keep a list of all the drugs you are using (including prescription drugs, nonprescription drugs, and herbal products) and share it with your doctor and pharmacist. For your safety, do not start, stop, or change the dosage of any drugs without your doctor’s approval.

Products that may interact with this drug including:

  • Ketoconazole
  • Erythromycin
  • Cimetidine
  • Monoamine oxidase (MAO) inhibitors

Does food or alcohol interact with Clarinase Repetab (loratadine, pseudoephedrine)?

Clarinase repetab may interact with food or alcohol by altering the way the drug works or increase the risk for serious side effects. Please discuss with your doctor or pharmacist any potential food or alcohol interactions before using this drug.

What health conditions may interact with Clarinase Repetab (loratadine, pseudoephedrine)?

Clarinase repetab may interact with your health condition. This interaction may worsen your health condition or alter the way the drug works. It is important to always let your doctor and pharmacist know all the health conditions you currently have.

These health conditions may include:

  • Glaucoma
  • Stenosing peptic ulcer
  • Pyloroduodenal obstruction
  • Prostatic hyperthrophy
  • Bladder neck obstruction
  • Cardiovascular disease
  • Increased intraocular pressure
  • Diabetes mellitus

Dosage

The information provided is not a substitute for any medical advice. You should ALWAYS consult with your doctor or pharmacist before using Clarinase Repetab (loratadine, pseudoephedrine).

What is the dose of Clarinase Repetab (loratadine, pseudoephedrine) for an adult?

For adults and children 12 years of age and over:

The recommended dose is one tablet, twice a day.

What is the dose of Clarinase Repetab (loratadine, pseudoephedrine) for a child?

The dosage has not been established in children under 12 years old. It may be unsafe for your child. It is always important to fully understand the safety of the drug before using. Please consult with your doctor or pharmacist for more information.

How is Clarinase Repetab (loratadine, pseudoephedrine) available?

Clarinase repetab is available in the following dosage forms and strengths:

  • Clarinase Repetabs Tablets: Loratadine 5 mg, Pseudoepedrine sulfate 120 mg.

What should I do in case of an emergency or overdose?

In case of an emergency or an overdose, call your local emergency services or go to your nearest emergency room.

What should I do if I miss a dose?

If you miss a dose of clarinase repetab, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and take your regular dose as scheduled. Do not take a double dose.

Hello Health Group does not provide medical advice, diagnosis or treatment.

Sources

Review Date: March 11, 2017 | Last Modified: March 11, 2017

Want to live your best life?
Get the Hello Doktor Daily newsletter for health tips, wellness updates and more.